MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH EXPEDIUM SPINE SYSTEM DI FAVORED ANGLE REDUCTION SCREW 5.5 X 6 X 40MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

MEDOS INTERNATIONAL SàRL CH EXPEDIUM SPINE SYSTEM DI FAVORED ANGLE REDUCTION SCREW 5.5 X 6 X 40MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 179799640
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code Unspecified Infection (1930)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2020, that patient underwent revision surgery due to infection and sepsis leading to cage becoming dislodged.Surgeon removed posterior instrumentation, inserted alif cages and put new metalwork in posteriorly in third stage operation.All screws were removed and biopsies taken of the pedicles.No further information provided.This report is for one (1) expedium spine system di favored angle reduction screw 5.5 x 6 x 40mm.This is report 1 of 6 for (b)(4).This (b)(4) will capture the post-op event ( revision was due previous infection and sepsis leading to cage becoming dislodged), while (b)(4) will capture the intra-op event (difficulty removing the s1 screw).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: b5: additional event information.H11: corrected data.D4: updated.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Additional event information: it was reported that on (b)(6) 2020, that patient underwent revision surgery due to infection and sepsis leading to cage becoming dislodged.Surgeon removed posterior instrumentation, inserted alif cages and put new metalwork in posteriorly in third stage operation.All screws were removed and biopsies taken of the pedicles.The expedium verse 6 x 50 screw remains implanted.This complaint involves unknown number of devices.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
EXPEDIUM SPINE SYSTEM DI FAVORED ANGLE REDUCTION SCREW 5.5 X 6 X 40MM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key9792707
Report Number1526439-2020-00649
Device Sequence Number2574162
Product Code KWQ
UDI-Device Identifier10705034083643
UDI-Public(01)10705034083643
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
PRE-AMEND
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number179799640
Device Catalogue Number199721650
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/10/2020
Supplement Date Received by Manufacturer04/23/2020
05/06/2020
Initial Report FDA Received Date03/05/2020
Supplement Report FDA Received Date04/30/2020
05/06/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN CAGE/SPACER; UNKNOWN LOCKING/SET SCREWS; UNKNOWN RODS; UNKNOWN SCREWS
Outcome Attributed to Adverse Event Required Intervention;